Heavy Rain, Carroll
- When
- June 18, 5:37 PM EST to 6:37 PM EST
- Where
- Carroll County, 2.14 mi NNE of Pyrmont
- Reported by
- Amateur Radio
- Coordinates
- 40.500, -86.670
Rainfall of 1.67 inches was reported in this location for a one hour period.
A couple bow echoes pushed into Central Indiana from the northwest during the evening of the 18th into the early hours on the 19th of June. These bow echoes brought a number of wind gust and wind damage reports to the region, along with a few reports of heavy rainfall, flooding, and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
A couple bow echoes pushed into Central Indiana from the northwest during the evening of the 18th into the early hours on the 19th of June. These bow echoes brought a number of wind gust and wind damage reports to the region, along with a few reports of heavy rainfall, flooding, and hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 18, 2:47 PM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 PM EDT FRI JUN 18 2010 .UPDATE... SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED. && .SYNOPSIS... HIGH PRESSURE WAS OVER THE MID ATLANTIC COAST WHILE A COLD FRONT EXTENDED ACROSS WISCONSIN AND IOWA. ALOFT A BROAD UPPER RIDGE EXTENDED FROM THE GULF TO THE OHIO VALLEY. A COMPLEX OF THUNDERSTORMS OVER NORTHWEST ILLINOIS MAY BRUSH OUR FAR NORTH LATER THIS EVENING AS IT CONTINUES EAST. OTHERWISE THE COLD FRONT WILL MOVE SOUTH ACROSS OUR REGION SATURDAY NIGHT AND THEN DRIFT BACK TO THE NORTH EARLY NEXT WEEK. && .NEAR TERM /TONIGHT/... MAIN FOCUS WILL BE THUNDERSTORM CHANCES OVERNIGHT. THUNDERSTORM COMPLEX OVER NORTHWEST ILLINOIS WILL CONTINUE MOVING EAST INTO NORTHERN INDIANA THIS EVENING. SO FAR THUNDERSTORMS HAVE HAD A HARD TIME DEVELOPING SOUTH OF THE MISSOURI BORDER AND THERE IS A PARTIAL CAP ACROSS OUR REGION SO WILL KEEP RAIN CHANCES NO MORE THAN 20 PERCENT ALONG AND SOUTH OF I70 AND MUCH HIGHER IN OUR NORTH. WATER VAPOR INDICATES A VERY WEAK UPPER TROUGH OVER THE MID MISSISSIPPI VALLEY AND DEW POINTS ARE HIGHER THERE WHICH IS WHY THUNDERSTORMS HAVE DEVELOPED OVER SOUTHWEST ILLINOIS. AS THE NIGHT WEARS ON ISOLATED THUNDERSTORMS WILL PROBABLY SPREAD EAST ACROSS OUR SOUTH AS THIS WEAK UPPER TROUGH MOVES EASTWARD. && .SHORT TERM /SATURDAY THROUGH MONDAY/ MAIN FOCUS HERE WILL BE TEMPERATURES AND THE NEED FOR A HEAT ADVISORY THIS WEEKEND...FOLLOWED BY RAIN CHANCES. A SOUTHWEST FLOW SATURDAY WILL ALLOW MORE HUMID AIR TO SPREAD ACROSS OUR REGION. DEW POINTS WILL BE WELL INTO THE 70S. MODELS INDICATE 850 MB TEMPERATURES WILL BE ABOUT A DEGREE OR TWO WARMER THAN TODAY. AS FAR AS TEMPERATURES WENT WITH A MOS BLEND...BUT SLIGHTLY CLOSER TO COOLER MET TEMPTRESS BASED ON CONDITIONS UPSTREAM TODAY. WEAK COLD FRONT WILL REACH OUR FAR NORTHWEST BY 00Z SUNDAY AND STALL ACROSS SOUTHERN INDIANA BY 12Z SUNDAY. AS FAR AS HEAT ADVISORIES ARE CONCERNED WILL GO WITH A HEAT ADVISORY ALONG AND SOUTH OF A TERRE HAUTE TO NORTH VERNON LINE SATURDAY AND ONLY IN OUR FAR SOUTHWEST SUNDAY AS TEMPERATURES WILL NOT BE QUITE AS HOT. BOTH THE NAM AND GFS SHOW CAPES OF 3000 TO 4000 FEET AHEAD OF WEAK COLD FRONT. THE MAIN DIFFERENCE IS THE NAM IS SOMEWHAT SLOWER WITH THE FRONT. WILL GO WITH A MOS BLEND AS FAR AS POPS ARE CONCERNED. ON MONDAY FRONT DRIFTS BACK TO THE NORTH AND IT IS LIKELY ANOTHER HEAT ADVISORY WILL BE NEEDED FOR MONDAY TOO. && .LONG TERM /TUESDAY THROUGH SATURDAY/... FRONT DRIFTS BACK TO THE NORTH EARLY NEXT WEEK AS UPPER RIDGE OVER OHIO VALLEY TEMPORARILY STRENGTHENS. TOWARDS DAYS 6 AND 7 MODELS BRING COLD FRONT SOUTH ACROSS OUR REGION. BOTH EUROPEAN AND GFS NOW HAVE FRONT WELL TO OUR SOUTH BY LATE THURSDAY AND FRIDAY. PRESENTLY HPC STALLS IT ACROSS OUR SOUTH. WITH THE UNCERTAINTY THAT FAR OUR WILL LEAN TOWARDS HPC SOLUTION WHICH KEEPS US QUITE HOT AND HUMID UNTIL DAY 7. IF GFS AND EUROPEAN ARE CORRECT THERE COULD BE MORE OF A COOL DOWN BY THEN THAN IS CURRENTLY INDICATED IN THIS FORECAST. && .AVIATION.../DISCUSSION FOR THE 18/18Z TAFS/ IT APPEARS THAT THE REMNANT OUTFLOW BOUNDARY WHICH CROSSED MOST OF THE SITES THIS MORNING HAS HELPED TO STABILIZE THINGS EVEN FURTHER...PREVENTING EVEN MUCH CUMULUS DEVELOPMENT ACROSS THE SITES. THIS BOUNDARY SEEMS TO HAVE WASHED OUT...BUT MAY STILL SERVE AS A CONVECTIVE FOCUS THIS AFTERNOON. GIVEN A RATHER STRONG CAP IN PLACE /700 TEMPS APPROACHING 10C/...FEEL THAT ANY CONVECTION ALONG THIS BOUNDARY WILL BE VERY LIMITED IN COVERAGE...AND DID NOT JUSTIFY A CB MENTION THIS AFTERNOON. REMNANTS OF MCS CURRENTLY OVER IOWA MAY AFFECT US LATER TONIGHT...AND HAVE INSERTED A CB REFERENCE FROM ROUGHLY 01-03Z ONWARD...FIRST FOR THESE REMNANTS...AND THEN FOR PREFRONTAL CONVECTION TOMORROW. WINDS WILL GENERALLY REMAIN SOUTH OR SOUTHWESTERLY AT OR BELOW 10 KNOTS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM TO 7 PM EDT SATURDAY FOR INZ051>053- 060>064-067>072. HEAT ADVISORY FROM 1 PM TO 7 PM EDT SUNDAY FOR INZ067>069. && SYNOPSIS...TUCEK NEAR TERM...JH SHORT TERM...TUCEK LONG TERM....NIELD AVIATION...NIELD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 404 PM EDT FRI JUN 18 2010 INZ037-039>049-051>057-060>065-067>072-192015- BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX- DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 404 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL TONIGHT. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT. THE MAIN THUNDERSTORM THREATS WILL BE GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING. EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH THURSDAY. MAXIMUM TEMPERATURES NEAR 90 TO 95 AND HEAT INDICES FROM THE UPPER 90S TO AROUND 100 WILL BE POSSIBLE MOST AFTERNOONS. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CAN NOT BE RULED OUT THIS WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035-036-038-192015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON- 404 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT. HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT WITH DAMAGING WINDS BEING THE MAIN THREAT. FLOOD ADVISORIES AND WARNINGS ARE IN EFFECT FOR MANY AREA RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR IN CENTRAL INDIANA THROUGH THURSDAY. THE PRIMARY TIME FOR STORMS WILL BE MAINLY FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS EACH DAY THOUGH LATE NIGHT STORMS MAY ALSO OCCUR SUNDAY NIGHT. THE MAIN THUNDERSTORM THREATS WILL BE GUSTY WINDS...HEAVY DOWNPOURS AND FREQUENT LIGHTNING. EXCESSIVE HEAT WILL OCCUR DURING THE AFTERNOON HOURS THROUGH THURSDAY. MAXIMUM TEMPERATURES NEAR 90 AND HEAT INDICES FROM 95 TO AROUND 100 DEGREES WILL BE POSSIBLE MOST AFTERNOONS. FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND CAN NOT BE RULED OUT THIS WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT FRI JUN 18 2010 INZ021-028>031-035>039-043>047-051>055-060>064-067>071-182115- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...INDIANAPOLIS...TERRE HAUTE...BLOOMINGTON... COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 305 PM EDT FRI JUN 18 2010 HEAT INDEX VALUES THIS AFTERNOON WILL BE IN THE UPPER 90S AND MAY APPROACH 100 DEGREES IN A FEW AREAS. VERY HOT WEATHER WILL BE THE RULE THIS AFTERNOON AS HIGH TEMPERATURES RISE TO NEAR 90...AND WITH LOWER TO MIDDLE 90S OVER WESTERN INDIANA. PERSONS WHO ARE OUTSIDE FOR ANY LENGTH OF TIME SHOULD WEAR LOOSE CLOTHING AND DRINK PLENTY OF LIQUIDS. ON SATURDAY TEMPERATURES MAY BE EVEN A LITTLE HOTTER THAN TODAY. JH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT FRI JUN 18 2010
INZ021-028>030-035-036-043-044-182330-
CARROLL-CLINTON-FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-
WARREN-
607 PM EDT FRI JUN 18 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE...NORTHERN
VERMILLION...NORTHERN MONTGOMERY...FOUNTAIN...NORTHWESTERN CLINTON...
WARREN...TIPPECANOE AND CARROLL COUNTIES UNTIL 730 PM EDT...
AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
KENTLAND TO MILFORD TO 19 MILES WEST OF RANKIN...AND MOVING SOUTHEAST
AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
TAB AND PENCE AROUND 640 PM EDT...
RAINSVILLE AND PINE VILLAGE AROUND 645 PM EDT...
OTTERBEIN...WEST LEBANON AND STATE LINE CITY AROUND 655 PM EDT...
CEDAR POINT...GOLDEN HILL...WILLIAMSPORT AND ATTICA AROUND 700 PM
EDT...
YEOMAN AND FOSTER AROUND 705 PM EDT...
PURDUE UNIVERSITY AROUND 710 PM EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4071 8651 4070 8638 4051 8637 4042 8643
4015 8676 3977 8753 4048 8754 4049 8711
4058 8710 4058 8678 4071 8678 4075 8675
4075 8652
TIME...MOT...LOC 2207Z 299DEG 36KT 4092 8743 4060 8775
4037 8821
MRD/SMFThe Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
14 thunderstorm wind, 1 heavy rain, 1 hail, 1 flood. Local standard time, as filed.
Rainfall of 1.67 inches was reported in this location for a one hour period.
A power line was reported down on a street in front of Lynnwood School. The street was closed. The time this event occurred is estimated.
Trees, home siding, and roofing material were reported to have fallen on Pirates Roost Road.
Trees and tree limbs were reported down in the town of Battle Ground. Winds were estimated at 80 mph.
Partial roof damage to a church was reported in Yeoman. Tree limbs were also reported down in town and to the northwest of town.
A broadcast meteorologist measured a 64 mph gust with wind equipment.
Winds at this location were estimated to be between 65 to 70 mph.
A semi-truck was blown over on State Route 28 due to thunderstorm wind gusts. The time this event occurred is estimated.
Trees and tree limbs were reported down in this location. The time this event occurred is estimated.
A tree, three feet in diameter, was snapped off and downed in this location.
A 60 foot tall tree was reported to be split down the middle due to thunderstorm wind gusts.
Medium sized tree branches were reported down in a yard and on a storage shed just west of Cicero, near the intersection of Morse Landing Drive and Tollgate Road. Minor damage to the shed was reported. Also, a tree was reported downed on East 231st Street near Bear Slide Golf Club.
A barn sustained roof damage in this location. The time this event occurred is estimated.
Tree damage was reported one quarter mile north of West Smith Valley Road. A 6 to 8 inch split in the tree trunk was observed.
Three trees were reported downed in this location. One tree was partially blocking US Highway 50, east of Vincennes.
State Route 135 was reported to be flooded and impassible between Stone Head and State Route 46. Flooding was ongoing at the Brown County State Park Horse Camp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239301, 239291, 239294, 239298, 239300, 239307, 239309, 239296, 239319, 239320, 239327, 239612, 239328, 239606, 239330, 239331, 239349.